Subject: Levaquin/It only took ONE dose!
Saturday evening 9/29/01, I wasn't breathing very well and I decided I should go to the ER. Well, suffice it to say they ran all their tests and I had pneumonia. I usually get some mild form of it every year, this time it was a bit worse. The doc said, "I'm giving you a shot of Levaquin, and a pill of Levaquin then sending you home with a prescription." I thought, ok great, jumpstart on getting well! Yay!
About an hour after I got home my fever was up, which wasn't anything new except my face felt like it was a ball of fire. My skin was so hot, abnormally hot. Not like any fever symptom I've ever had. Cold wet towels helped somewhat. But it just felt like my head was going to explode at any moment. Like fire, 'within' my skull'!
Another hour passed, after Tylenol and Advil. My fever decreased about 6 points. From 102.6 to just about 102. I felt better, but the hot burning in my head was still there and was beginning to spread throughout my body. My skin was so flushed, I looked like a lobster.
Another hour, my fever was down to a little under 101. I decided since I had not eaten that entire day I should have some soup.So I had some vegetable soup. And drank some water. I began to notice my left wrist was hurting. It felt like someone was squeezing it very tightly. I dismissed it.
By this time it was around, I'd say midnight. I wanted to sleep so bad. Being tired and sick. So I took another dose of Tylenol and Advil, set my alarm to wake up for more fever meds so as not to let my fever get higher during the night.
I tossed and turned the first hour, just dozing. The second hour I couldn't sleep at all. I lay there wondering why my heart was trying to jump out of my chest. My first instinct was, "I'm having a reaction....
But I thought, no... it can't be that.
Maybe it's the soup, I haven't eaten in a while, and it's late at night, it's an energy rush from food being eaten late at night!
Nope, wrong again.
I decided to get up and sit in a chair and try and calm my heart down. I'm not the anxiety type. I'm level headed, good reasoning and have worked in the medical field. So, of course, I'm sitting there thinking of things that could be wrong instead of getting to the ER as fast as I can. Duh!
So there I sat, around 3am, my heart about to jump out of my chest. It was between 100 and 130 bpm. I thought, this is ridiculous. I got online, looked up Levaquin and just sat there and stared wide-eyed at what I was finding.
My heart sank as I realize I had a huge SHOT of this drug in my system not to mention an oral dose. My next thought was, I HAVE to get back to the ER, QUICK!
They were very nonchalant about the whole thing, saying I was probably just having an anxiety attack. I was livid. Explaining how I looked up the side effects and what I was experiencing and so forth. But to no avail. They gave me an I.V. and shot me with some Ativan, which helped my heart rate. And sent me home after a few hours. I left with a prescription of Zithromax, this time. Which I've taken with no problems before.
Today is Monday. Sunday and today I have woke up with nausea and diarrhea. I feel bloated when I do try and eat. And I don't sleep very well. I sincerely hope these things subside. I just hope our voices cause such a noise that this drug will be banned. It's awful. And just after, one dose.
Thanks for reading my long post. If there's anywhere I can write to express my outrage about wanting this drug banned, please let me know. Thanks.
Last Updated 8/04/04